A case of a 49-year-old non atopic woman who suffered from anaphylaxis characterized by erythematous-oedematous rash, cough and loss of awareness after oral therapy with ciprofloxacin and others drugs, mostly antibiotics, is reported. Allergodiagnostic in vivo investigations (patch test, prick test and intradermal testing with incriminated and alternative drugs, oral and intramuscular challenge tests with alternative drugs and placebo) were done: multiple anaphylactic reactions were observed but only when the patient was orally administered drugs containing magnesium stearate as excipient. This is a chemical widely used in the pharmaceutic industry for its excellent anti-binder properties. It is used for the preparation of numerous drugs in tablets, capsules, and sachets increasing the flowability, reducing the adherent ability, facilitating the progressive absorption of the active principle and its sustained release. To our knowledge, this is the first case report of anaphylaxis induced by magnesium stearate.

Anafilassi da magnesio stearato

STINGENI, LUCA;BELLINI, VERONICA;LISI, Paolo
2012

Abstract

A case of a 49-year-old non atopic woman who suffered from anaphylaxis characterized by erythematous-oedematous rash, cough and loss of awareness after oral therapy with ciprofloxacin and others drugs, mostly antibiotics, is reported. Allergodiagnostic in vivo investigations (patch test, prick test and intradermal testing with incriminated and alternative drugs, oral and intramuscular challenge tests with alternative drugs and placebo) were done: multiple anaphylactic reactions were observed but only when the patient was orally administered drugs containing magnesium stearate as excipient. This is a chemical widely used in the pharmaceutic industry for its excellent anti-binder properties. It is used for the preparation of numerous drugs in tablets, capsules, and sachets increasing the flowability, reducing the adherent ability, facilitating the progressive absorption of the active principle and its sustained release. To our knowledge, this is the first case report of anaphylaxis induced by magnesium stearate.
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11391/1091466
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? ND
social impact